Alert archive / Virginia / Wind Advisories in 2011
Wind Advisory 1, NWS Baltimore/Washington
NWS Baltimore/Washington issued this wind advisory at Feb 2, 2011, 3:45 AM EST for 5 counties in West Virginia; 7 counties in Virginia; Allegany County, Maryland. It took effect at Feb 2, 2011, 11:00 AM EST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Feb 2, 2011, 3:45 AM EST (08:45 UTC)
- In effect from
- Feb 2, 2011, 11:00 AM EST
- Expired
- Feb 2, 2011, 10:15 PM EST
- In force
- 11 hr
- Issued by
- NWS Baltimore/Washington
Counties Allegany County, MD, City of Harrisonburg, VA, City of Staunton, VA, City of Waynesboro, VA, Highland County, VA, Page County, VA, Rockingham County, VA, Shenandoah County, VA, Grant County, WV, Hampshire County, WV, Hardy County, WV, Mineral County, WV, Pendleton County, WV
The radar
The Sterling radar (KLWX), 126 km from the middle of the area, began a volume at 08:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 8.8 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 745 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 200 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
630 WWUS71 KLWX 020845 NPWLWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 345 AM EST WED FEB 2 2011 MDZ501-502-VAZ025>027-029-503-504-WVZ050-055-501>506-021645- /O.NEW.KLWX.WI.Y.0001.110202T1600Z-110203T0500Z/ EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA- ROCKINGHAM-SHENANDOAH-PAGE-WESTERN HIGHLAND-EASTERN HIGHLAND- HAMPSHIRE-HARDY-WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL- EASTERN MINERAL-WESTERN PENDLETON-EASTERN PENDLETON- INCLUDING THE CITIES OF...FROSTBURG...CUMBERLAND...STAUNTON... WAYNESBORO...HARRISONBURG...HIGHTOWN...MONTEREY...MOOREFIELD... BAYARD...MOUNT STORM...PETERSBURG...ELK GARDEN...KEYSER... FORT ASHBY...CIRCLEVILLE...FRANKLIN 345 AM EST WED FEB 2 2011 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO MIDNIGHT EST TONIGHT... THE NATIONAL WEATHER SERVICE IN BALTIMORE MD/WASHINGTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO MIDNIGHT EST TONIGHT. * WINDS...WEST 20 TO 30 MPH WITH GUSTS BETWEEN 45 AND 50 MPH...ESPECIALLY OVER THE HIGHER ELEVATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
3 follow-up statements
810 WWUS71 KLWX 021724 NPWLWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 1224 PM EST WED FEB 2 2011 MDZ501-502-VAZ025>027-029-503-504-WVZ050-055-501>506-030130- /O.CON.KLWX.WI.Y.0001.000000T0000Z-110203T0500Z/ EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA- ROCKINGHAM-SHENANDOAH-PAGE-WESTERN HIGHLAND-EASTERN HIGHLAND- HAMPSHIRE-HARDY-WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL- EASTERN MINERAL-WESTERN PENDLETON-EASTERN PENDLETON- INCLUDING THE CITIES OF...FROSTBURG...CUMBERLAND...STAUNTON... WAYNESBORO...HARRISONBURG...HIGHTOWN...MONTEREY...MOOREFIELD... BAYARD...MOUNT STORM...PETERSBURG...ELK GARDEN...KEYSER... FORT ASHBY...CIRCLEVILLE...FRANKLIN 1224 PM EST WED FEB 2 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. * WINDS...WEST 20 TO 30 MPH WITH GUSTS BETWEEN 45 AND 50 MPH... ESPECIALLY OVER THE HIGHER ELEVATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
073 WWUS71 KLWX 030159 NPWLWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 859 PM EST WED FEB 2 2011 MDZ501-502-VAZ025>027-029-503-504-WVZ050-055-501>506-030500- /O.CON.KLWX.WI.Y.0001.000000T0000Z-110203T0500Z/ EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA- ROCKINGHAM-SHENANDOAH-PAGE-WESTERN HIGHLAND-EASTERN HIGHLAND- HAMPSHIRE-HARDY-WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL- EASTERN MINERAL-WESTERN PENDLETON-EASTERN PENDLETON- INCLUDING THE CITIES OF...FROSTBURG...CUMBERLAND...STAUNTON... WAYNESBORO...HARRISONBURG...HIGHTOWN...MONTEREY...MOOREFIELD... BAYARD...MOUNT STORM...PETERSBURG...ELK GARDEN...KEYSER... FORT ASHBY...CIRCLEVILLE...FRANKLIN 859 PM EST WED FEB 2 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. * WINDS...WEST 20 TO 30 MPH WITH GUSTS BETWEEN 45 AND 50 MPH... ESPECIALLY OVER THE HIGHER ELEVATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
226 WWUS71 KLWX 030315 NPWLWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 1015 PM EST WED FEB 2 2011 MDZ501-502-VAZ025>027-029-503-504-WVZ050-055-501>506-030415- /O.CAN.KLWX.WI.Y.0001.000000T0000Z-110203T0500Z/ EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA- ROCKINGHAM-SHENANDOAH-PAGE-WESTERN HIGHLAND-EASTERN HIGHLAND- HAMPSHIRE-HARDY-WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL- EASTERN MINERAL-WESTERN PENDLETON-EASTERN PENDLETON- INCLUDING THE CITIES OF...FROSTBURG...CUMBERLAND...STAUNTON... WAYNESBORO...HARRISONBURG...HIGHTOWN...MONTEREY...MOOREFIELD... BAYARD...MOUNT STORM...PETERSBURG...ELK GARDEN...KEYSER... FORT ASHBY...CIRCLEVILLE...FRANKLIN 1015 PM EST WED FEB 2 2011 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BALTIMORE MD/WASHINGTON HAS CANCELLED THE WIND ADVISORY. WINDS HAVE SUBSIDED ACROSS THE ADVISORY AREA. A FEW GUSTS OF 30 TO 40 MPH WILL STILL BE POSSIBLE ACROSS THE RIDGE TOPS THROUGH MIDNIGHT. HOWEVER...THE THREAT OF STRONGER WIND GUSTS HAS PASSED. $$ HTS
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this wind advisory went out at Feb 1, 7:04 PM EST, 8 hours 41 minutes earlier.
Area forecast discussion, Feb 1, 7:04 PM EST, 8 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
704 PM EST TUE FEB 1 2011
.SYNOPSIS...
A STORM SYSTEM OVER ARKANSAS WILL ENTER THE OHIO VALLEY TONIGHT. A STRONG
COLD FRONT WILL MOVE INTO THE MID ATLANTIC STATES WEDNESDAY. HIGH
PRESSURE RETURNS FOR THE LATTER PART OF THE WEEK. COASTAL LOW
PRESSURE LOOKS AFFECT THE REGION OVER THE WEEKEND.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
STRONG LOW PRESSURE OVER THE MIDWEST WILL CONTINUE TO MOVE
NORTHEAST TOWARD THE GREAT LAKES TONIGHT. CANADIAN HIGH PRESSURE
REMAINS CENTERED OVER NEW ENGLAND. A NORTHEAST FLOW AROUND THE
HIGH CONTINUES TO USHER IN COLDER AIR AT THE SURFACE WHILE WARM
AND MOIST AIR OVERRIDES THE COLD AIR JUST A FEW THOUSAND FEET UP.
AS THE STORM SYSTEM DRAWS CLOSER...THE FORCING WILL COMBINE WITH
ISENTROPIC LIFT FOR A BAND OF HEAVIER PRECIPITATION TO OVERSPREAD
THE AREA LATE THIS EVENING INTO THE OVERNIGHT. THE BIG QUESTION
WILL BE HOW MUCH COLD AIR WILL BE IN PLACE FOR ANY FREEZING RAIN.
LATEST SURFACE OBS SHOW A PRESSURE SURGE FROM THE NORTH AND EAST
CAUSING SOME OF THE COLDER AIR TO SEEP IN. POCKETS OF FREEZING
RAIN LATE THIS EVENING INTO THE OVERNIGHT MAY AFFECT WASHINGTON DC
AND THE NEARBY SUBURBS. HAVE CONTINUED WITH A FREEZING RAIN
ADVISORY FOR THESE AREAS. HOWEVER...THE BULK OF PRECIPITATION
APPEARS THAT IT WILL FALL IN THE FORM OF RAIN. THE COMBINATION OF
MODERATE RAIN AND MELTING SNOW MAY LEAD TO ISOLATED AREAS OF
FLOODING OVERNIGHT. WILL CONTINUE TO MONITOR THE INTENSITY OF THE
RAIN. SHOULD THERE BE ENOUGH INSTABILITY FOR HEAVIER BANDS OF
RAIN...A FLOOD WATCH MAY BE WARRANTED FOR PORTIONS OF THE AREA.
FURTHER NORTH ACROSS EASTERN WEST VIRGINIA...EXTREME NORTHERN
VIRGINIA...AND NORTHERN MARYLAND LATEST OBS ARE NEAR OR SLIGHTLY
BELOW FREEZING. LATEST KIAD SOUNDING DOES SHOW A LAYER OF DRIER
AIR JUST OFF THE SURFACE. WITH SURFACE FLOW FROM THE NORTH AND
EAST COMBINING WITH THE WET BULB EFFECT THERE SHOULD BE ENOUGH
COOLING FOR FREEZING RAIN ACROSS THESE AREAS. WILL CONTINUE WITH A
FREEZING RAIN ADVISORY FOR TONIGHT. SOME LOCATIONS MAY RECEIVE
AROUND TWO TENTHS OF AND INCH OF ICE NEAR THE MASON DIXON LINE.
FOR LOCATIONS SOUTH OF THE WASHINGTON METROPOLITAN AREA INTO
CENTRAL VIRGINIA PRECIPITATION WILL FALL AS RAIN LATE THIS EVENING
THROUGH THE OVERNIGHT.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH 6 PM WEDNESDAY/...
A PD OF MDT RA XPCTD THE 1ST FEW HRS AFTR SUNRISE...MAYBE EVEN A
BIT OF THUNDER ERLY? THEN DRY FOR THE RMNDR OF THE DAY W/ TEMPS
RISING INTO THE 40S AND 50S. NEXT BIG WX PROBLEM WL BE WINDS WED
AFTN. A STRONG PUSH OF HIGH PRES INTO THE RGN WED AFTN WL CMAKE IT
WINDY. WE MAY HV TO ISSUE A WIND ADVSRY..ESPECIALLY FOR THE HIGHER
ELEVS...BUT WE ARE GOING TO WAIT UNTIL AT LEAST THIS EVE B4 ISSUING.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
LOPRES RAPIDLY EXITS NEWD TO CANADIAN MARITIMES...CLEARING THE WAY
FOR HIPRES TO BUILD INTO MID-ATLC FROM GREAT LAKES. STRONG NW FLOW
XPCD DUE TO PRES GRADIENT BTWN THE TWO SURFACE SYSTEMS AND POWERFUL
MID/UPR JET. SFC WINDS OF 20-30 KT XPCD WITH HIGHER GUSTS THRU THE
NGT...AND WIND ADZY MAY BE NECESSARY ACRS POTOMAC HIGHLANDS. STRONG
CAA WILL SEND TEMPS WELL BELOW FRZG AREAWIDE...WITH TEENS ALONG AND
W OF BLUE RDG. COMBINATION OF COLD TEMPS AND STRONG WINDS WILL
CREATE WIND CHILL VALUES IN SINGLE DIGITS ACRS POTOMAC
HIGHLANDS...PERHAPS DROPPING BELOW 0F/NEAR WCA CRITERION ACRS
HIGHEST ELEVATIONS. NW/UPSLOPE FLOW WILL CAUSE ENUF LIFT TO SUPPORT
WIDESPREAD SNSH FOR W FACING SLOPES...THO MOISTURE IS LIMITED AND
ACCUMULATIONS SHUD HOLD UNDER 2 INCHES. ASIDE FROM FAR W...NO PRECIP
AND CLEARING SKIES OVNGT.
CAA/NW FLOW CONTS THU AS HIPRES BUILDS IN...WITH MODERATING TEMPS BY
FRIDAY. HIPRES MOVES E FRI NGT AS SW FLOW/ISENTROPIC LIFT BRINGS
PRECIP CHCS TO THE AREA. COASTAL LOPRES PASSES NEAR MID-ATLC
SEABOARD BY SAT...WITH LIKELY POPS ACRS THE RGN. PTYPE AND INTENSITY
QUITE UNCERTAIN ATTM...THOUGH SYSTEM WILL BE ASSOCIATED WITH
SUBTROPICAL JET AND THERE DOESNT APPEAR TO ANY SIGNIFICANT COLD AIR
SOURCE NEAR IT. FOR NOW HAVE BLANKET RA/SN MIX FOR AREA...AS
WINTRY MIX APPEARS PSBL.
GENERAL ZONAL FLOW XPCD SAT NGT INTO ERY NEXT WEEK...WITH TEMPS
REBOUNDING TO SEASONAL NORMALS.
&&
.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
IFR/SUBIFR CIGS AND VSBYS EARLY THIS EVENING ACROSS KMTN AND KBWI
WILL SPREAD SOUTH AND WEST ACROSS THE REST OF THE TERMINALS DURING
THE EVENING HOURS. RAIN WILL ALSO OVERSPREAD THE TERMINALS LATE
THIS EVENING AND OVERNIGHT. FREEZING RAIN IS EXPECTED ACROSS THE
NORTHERN TERMINALS. THE BEST CHANCE FOR FREEZING RAIN WILL BE
ACROSS KMRB...KBWI...AND KMTN. THE HEAVIER RAIN WILL MOVE OUT OF
THE AREA WEDNESDAY MORNING...BUT IFR CIGS MAY LINGER INTO THE
AFTERNOON. CIGS/VSBYS WILL IMPROVE WED AFTERNOON...BUT IT WILL
BECOME WINDY BY LATE IN THE DAY WITH A STRONG NW FLOW.
VFR CONDS FCST WED NGT THRU FRI AS HIPRES BUILDS INTO THE AREA. WED
NGT INTO THU NW WINDS OF 15-25 KT WITH HIGHER GUSTS CAN BE XPCD.
THEREAFTER...LGT WINDS FCST. LOPRES FCST TO NEAR THE TERMINALS FRI
NGT/SAT...LIKELY BRINGING PRECIPITATION AND SUB-VFR VSBY/CIGS.
ATTM...PTYPE IS UNCERTAIN WITH THIS SYSTEM. HIPRES BUILDS IN SAT
NGT/SUN...WITH RETURN TO VFR CONDS.
&&
.MARINE...
WINDS BLO SCA VALUES TNGT. WINDS WL INCRS QUICKLY WED MID DAY. SCA
IN EFFECT WED AFTN.
SCA IN EFFECT FOR ALL WATERS WED NGT/THU. GALE CONDS STILL
PSBL...ESPECIALLY ACRS LWR MD CHESAPEAKE BAY WED NGT...THO
CONFIDENCE TO LOW TO WARRANT GALE WRNG ATTM. HIPRES MOVE OVHD THU
NGT...BRINGING LIGHT WINDS TO THE WATERS. PRECIP CHCS RETURN FRI
NGT/SAT AS COASTAL LOPRES NEARS RGN.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...FREEZING RAIN ADVISORY UNTIL 4 AM EST WEDNESDAY FOR DCZ001.
MD...FREEZING RAIN ADVISORY UNTIL 4 AM EST WEDNESDAY FOR MDZ011-013-
014.
FREEZING RAIN ADVISORY UNTIL 7 AM EST WEDNESDAY FOR MDZ003>007-
009-010-501-502.
VA...FREEZING RAIN ADVISORY UNTIL 4 AM EST WEDNESDAY FOR VAZ052>054-
501.
FREEZING RAIN ADVISORY UNTIL 7 AM EST WEDNESDAY FOR VAZ028-031-
042.
WV...FREEZING RAIN ADVISORY UNTIL 7 AM EST WEDNESDAY FOR WVZ050>053-
503-504.
MARINE...SMALL CRAFT ADVISORY FROM 4 PM WEDNESDAY TO 6 PM EST THURSDAY
FOR ANZ530>532-535-536-538>540.
SMALL CRAFT ADVISORY FROM 6 AM WEDNESDAY TO 6 PM EST THURSDAY
FOR ANZ533-534-537-541>543.
&&
PRODUCTS...LASORSA/WOODY!/SBKHazardous weather outlook, Feb 1, 6:23 PM EST, 9 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 623 PM EST TUE FEB 1 2011 ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057- 021000- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD- SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS- CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- 623 PM EST TUE FEB 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF COLUMBIA. .DAY ONE...TONIGHT A FREEZING RAIN ADVISORY IS IN EFFECT FOR THE WASHINGTON AND BALTIMORE METROPOLITAN AREAS TONIGHT. PLEASE REFER TO THE LATEST HAZARD MESSAGE /WSWLWX/ FOR FURTHER DETAILS. RAINFALL AMOUNTS OF ONE HALF TO ONE INCH AND MELTING SNOW MAY CAUSE PONDING ON ROADWAYS AND LOW AREAS. LOCALIZED FLOODING IS POSSIBLE ESPECIALLY IN POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A SMALL CRAFT ADVISORY IS IN EFFECT WEDNESDAY FOR THE MARYLAND CHESAPEAKE BAY SOUTH OF NORTH BEACH AND FOR THE LOWER TIDAL POTOMAC RIVER. A SMALL CRAFT ADVISORY GOES INTO EFFECT FOR THE REST OF THE WATERS WEDNESDAY NIGHT AND THURSDAY. A GALE WARNING MAY BE NEEDED WEDNESDAY NIGHT AND THURSDAY FOR PORTIONS OF THE WATERS. HEAVY RAIN COMBINED WITH SNOWMELT MAY CAUSE LOCALIZED FLOODING WEDNESDAY MORNING. LOW PRESSURE WILL IMPACT THE AREA FRIDAY NIGHT AND SATURDAY...POSSIBLY BRINGING WINTRY PRECIPITATION TO THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...ANY REPORTS OF ICE ARE APPRECIATED. MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504- WVZ050>053-055-501>506-021000- WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA- ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON- ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER- NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND- EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY- WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- WESTERN PENDLETON-EASTERN PENDLETON- 623 PM EST TUE FEB 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA... NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND WITH THE EXCEPTION OF GARRETT COUNTY. .DAY ONE...TONIGHT A FREEZING RAIN ADVISORY HAS BEEN ISSUED FOR PORTIONS OF THE POTOMAC HIGHLANDS...NORTHERN SHENANDOAH VALLEY INCLUDING NORTHWEST VIRGINIA...NORTH CENTRAL AND WESTERN MARYLAND...THE EASTERN WEST VIRGINIA PANHANDLE AND THE WESTERN AND NORTHERN SUBURBS OF WASHINGTON DC FOR TONIGHT. PLEASE REFER TO THE LATEST HAZARD MESSAGE /WSWLWX/ FOR FURTHER DETAILS. RAINFALL AMOUNTS OF ONE HALF TO ONE INCH AND MELTING SNOW MAY CAUSE PONDING ON ROADWAYS AND LOW AREAS. LOCALIZED FLOODING IS POSSIBLE ACROSS AREAS EAST OF THE BLUE RIDGE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY HEAVY RAIN COMBINED WITH SNOWMELT MAY CAUSE LOCALIZED FLOODING WEDNESDAY MORNING ACROSS AREAS EAST OF THE BLUE RIDGE. STRONG WINDS ARE EXPECTED ACROSS THE RIDGE TOPS WEDNESDAY AFTERNOON THROUGH THURSDAY AND A WIND ADVISORY MAY BE NEEDED. LOW PRESSURE WILL IMPACT THE AREA FRIDAY NIGHT AND SATURDAY...POSSIBLY BRINGING WINTRY PRECIPITATION TO THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...ANY REPORTS OF ICE ARE APPRECIATED.
Nearby
Wind Advisories in Virginia, 2011Wind Advisories in West Virginia, 2011Wind Advisories in Maryland, 2011Every wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.